Posted by: Bride to be | 2009-04-23

weight gain due to medication

I am on Leximal 10mg per day for Panic attacks - the medication is working wonders with very few side effects.

I read that one of the side effects is weight gain. I currently am overweight (I weigh 65kgs and I am 5 foot 3) I am trying to get to my goal of 60 kg for the wedding. (It is in 3 months time, I want to be 57 kg but I am aiming for 60 right now)

It took me nearly a year to lose 10kg or the 15 I put on the last time I was on medication (I was on serlife)

I worked out 5 days per week and followed a strict diet then but it didnt help. I am worried that I might start to gain weight on the Leximal despite my efforts at dieting and gyming 5 days per week. Is there anyway to counteract the severity of the weight gain or is it pointless?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Bride to be
Congratulations on your upcoming wedding and the fact that you have managed to lose 15 kg - you are a ***star***. Your present BMI = 27,4 which is in the overweight category. If you lose those 5 kg then your BMI would be 25,3 which is just above the upper level of normal. It is sensible to aim for 60 kg and if you have time to try and lose a bit more. As regards the Leximal, you need the medication to be able to function without panic attacks and even if a side-effect is listed for a medication this does not mean that you will automatically develop such a side-effect. I would like to suggest that you consult a clinical psychologist to help you conquer the panic attacks so that you no longer need to take medication. You have 3 months time before the wedding and you could make great strides with psychotherapy in such a period. Let's first see if you do start gaining weight with the Leximal, it is possible that you won't. Keep up the good work with the diet and the exercise, but do consider seeing a psychologist for therapy.
Wishing you a wonderful wedding
Best regards

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.